Alert archive / Alabama / River Flood Warnings in 2023
River Flood Warning 5, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Jan 4, 2023, 7:49 PM CST for Dallas County, Monroe County, Wilcox County, Alabama. It took effect at Jan 6, 2023, 5:00 PM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2023, 7:49 PM CST (01:49 UTC)
- In effect from
- Jan 6, 2023, 5:00 PM CST
- Expired
- Jan 6, 2023, 9:52 AM CST
- In force
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dallas County, AL, Monroe County, AL, Wilcox County, AL
The radar
The Birmingham radar (KBMX), 138 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alabama River near Miller's Ferry (MRFA1).
- Action stage
- 61 ft
- Minor stage
- 66 ft
- Moderate stage
- 80 ft
- Major stage
- 83 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02427506, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
274
WGUS44 KMOB 050149
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
749 PM CST Wed Jan 4 2023
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Alabama...
Alabama River Near Millers Ferry Dam affecting Monroe, Dallas and
Wilcox Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob.
The next statement will be issued when updates occur.
&&
ALC047-099-131-060200-
/O.NEW.KMOB.FL.W.0005.230106T2300Z-230109T1000Z/
/MRFA1.1.ER.230106T2248Z.230108T0000Z.230109T0400Z.NO/
749 PM CST Wed Jan 4 2023
...FLOOD WARNING IN EFFECT FROM FRIDAY AFTERNOON TO LATE SUNDAY
NIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River Near Millers Ferry Dam.
* WHEN...From Friday afternoon to late Sunday night.
* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.
* ADDITIONAL DETAILS...
- At 6:00 PM CST Wednesday the stage was 47.1 feet.
- Forecast...The river is forecast to rise above the flood
stage of 66 feet Friday afternoon and crest around 67.2 feet
Saturday evening. A gradual fall below flood stage is
forecast by Sunday night.
- Flood stage is 66.0 feet.
&&
LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
3184 8756 3215 8749
$$4 follow-up statements
271
WGUS84 KMOB 051326
FLSMOB
Flood Statement
National Weather Service Mobile AL
726 AM CST Thu Jan 5 2023
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Millers Ferry Dam affecting Monroe, Wilcox and
Dallas Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC047-099-131-061330-
/O.EXT.KMOB.FL.W.0005.230107T0224Z-230108T1800Z/
/MRFA1.1.ER.230107T0224Z.230107T1800Z.230108T1200Z.NO/
726 AM CST Thu Jan 5 2023
...FLOOD WARNING NOW IN EFFECT FROM FRIDAY EVENING TO SUNDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River Near Millers Ferry Dam.
* WHEN...From Friday evening to Sunday afternoon.
* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.
* ADDITIONAL DETAILS...
- At 6:00 AM CST Thursday the stage was 54.4 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow evening to a crest of 66.7 feet early Saturday
afternoon. It will then fall below flood stage Sunday
morning.
- Flood stage is 66.0 feet.
&&
LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
3184 8756 3215 8749
$$859
WGUS84 KMOB 051554
FLSMOB
Flood Statement
National Weather Service Mobile AL
954 AM CST Thu Jan 5 2023
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Millers Ferry Dam affecting Dallas, Monroe and
Wilcox Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob.
&&
ALC047-099-131-061600-
/O.CON.KMOB.FL.W.0005.230107T0224Z-230108T1800Z/
/MRFA1.1.ER.230107T0224Z.230107T1800Z.230108T1200Z.NO/
954 AM CST Thu Jan 5 2023
...FLOOD WARNING REMAINS IN EFFECT FROM FRIDAY EVENING TO SUNDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River Near Millers Ferry Dam.
* WHEN...From Friday evening to Sunday afternoon.
* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.
* ADDITIONAL DETAILS...
- At 8:00 AM CST Thursday the stage was 55.0 feet.
- Forecast...The river is expected to rise above flood stage
Friday evening to a crest of 66.7 feet early Saturday
afternoon. It will then fall below flood stage Sunday
morning.
- Flood stage is 66.0 feet.
&&
LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
3184 8756 3215 8749
$$249
WGUS84 KMOB 060424
FLSMOB
Flood Statement
National Weather Service Mobile AL
1024 PM CST Thu Jan 5 2023
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Millers Ferry Dam affecting Monroe, Wilcox and
Dallas Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC047-099-131-070430-
/O.EXT.KMOB.FL.W.0005.230107T1200Z-230108T1300Z/
/MRFA1.1.ER.230107T1200Z.230107T1800Z.230108T0700Z.NO/
1024 PM CST Thu Jan 5 2023
...FLOOD WARNING NOW IN EFFECT FROM SATURDAY MORNING TO SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River Near Millers Ferry Dam.
* WHEN...From Saturday morning to Sunday morning.
* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.
* ADDITIONAL DETAILS...
- At 9:00 PM CST Thursday the stage was 59.6 feet.
- Forecast...The river is expected to rise above flood stage
Saturday morning to a crest of 66.2 feet early Saturday
afternoon. It will then fall below flood stage early Sunday
morning.
- Flood stage is 66.0 feet.
&&
LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
3184 8756 3215 8749
$$151
WGUS84 KMOB 061552
FLSMOB
Flood Statement
National Weather Service Mobile AL
952 AM CST Fri Jan 6 2023
...The Flood Warning is cancelled for the following river in
Alabama...
Alabama River Near Millers Ferry Dam affecting Monroe, Dallas and
Wilcox Counties.
ALC047-099-131-061700-
/O.CAN.KMOB.FL.W.0005.230107T1200Z-230106T1552Z/
/MRFA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
952 AM CST Fri Jan 6 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Alabama River Near Millers Ferry Dam.
* ADDITIONAL DETAILS...
- At 9:00 AM CST Friday the stage was 60.8 feet.
- Forecast...The river is expected to rise to a crest of 64.7
feet tomorrow evening, staying below flood stage.
&&
LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
3184 8756 3215 8749
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 4, 5:29 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Jan 4, 5:29 PM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
529 PM CST Wed Jan 4 2023
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 528 PM CST Wed Jan 4 2023
VFR will be prevalent through the forecast period. /21
&&
.PREV DISCUSSION... /issued 337 PM CST Wed Jan 4 2023/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Thursday)
Issued at 337 PM CST Wed Jan 4 2023
Through the period, dry conditions are expected as drier deep layer
area gradually filters into the region in the wake of a cold front.
Aloft, southwest flow gradually becomes zonal over the region as
a trough lifts off to our northeast through Thursday. By the end
of the period, weak ridging aloft begins to build into the region
from the west. At the surface, the cold front continues pushing east,
with surface high pressure gradually building into the area from the
west through the rest of the period. Temperatures cool off a bit with
lows tonight ranging mainly in the mid to upper 40s across the area
with low to mid 50s along the immediate coast. Highs on Thursday will
also be a bit cooler with mainly mid 60s expected northwest of I-65
with mid 60s to near 70 southeast. Lastly, a HIGH risk of rip current
remains in effect through the Thursday morning, becoming moderate
by Thursday afternoon. JEH/88
SHORT TERM...
(Thursday night through Saturday night)
Issued at 337 PM CST Wed Jan 4 2023
High pressure settles over the region through the end of the work
week as a longwave trough moves across the eastern states. By
Saturday, the high will begin to shift east of the area with a
light onshore flow developing through the course of the day. High
temperatures through the period will generally be slightly above
normal with lows near average as the high pressure overhead will
allow for optimal radiational cooling under clear skies. Saturday
night will be warmer due to the onset of southerly winds. Dry
conditions are expected for the majority of the short term.
However, another trough moving across the Plains states into the
Midwest will send another cold front toward the region Saturday
night, bringing a slight chance of rain across the far northwest
zones by early Sunday morning. 34/JFB
LONG TERM...
(Sunday through Wednesday)
Issued at 337 PM CST Wed Jan 4 2023
An upper trough over the central Plains amplifies and moves
across the eastern states Sunday into Monday. An associated
surface low over the east central Plains moves off across the
Great Lakes region Sunday night and in the process brings a
trailing cold front through the forecast area. Deep layer moisture
makes a fairly significant recovery ahead of the approaching
front, although instability remains rather limited due to a slow
to erode warm layer generally from 850-700 mb. Maintained slight
chance/chance POPs over the entire area Sunday into Sunday night.
There's uncertainty with the remainder of the pattern as to how
much drier air may flow into the area in the wake of the front and
the degree to which moisture may recover as another upper trough
is expected to evolve over the eastern states by Tuesday. Kept
20-30% chances for Monday into Tuesday and will await better
consistency from the guidance.
Guidance is in good agreement that temperatures will likely be a
little above normal for this time of year with no signs of
cold air intrusions into the region due to the fast zonal upper
level flow. 29/34
MARINE...
Issued at 337 PM CST Wed Jan 4 2023
A light to moderate westerly to northwesterly flow will continue
through tonight, with SCEC conditions expected for the 20-60NM
Gulf waters. SCEC may also be needed for the 0-20NM waters late
tonight. Will monitor for this potential on the late evening
update. Otherwise, moving into late Thursday morning and into the
afternoon winds and seas will gradually diminish with a generally
light flow to occasionally moderate flow persisting through the
weekend. JEH/88
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 46 68 39 66 40 70 51 72 / 0 0 0 0 0 0 10 20
Pensacola 51 69 44 65 43 68 54 72 / 0 0 0 0 0 0 0 10
Destin 56 70 48 66 49 68 55 72 / 0 0 0 0 0 0 0 10
Evergreen 45 67 36 63 37 68 43 70 / 0 0 0 0 0 0 10 20
Waynesboro 44 63 37 62 38 68 46 65 / 0 0 0 0 0 0 20 40
Camden 45 63 37 59 37 65 44 65 / 0 0 0 0 0 0 10 30
Crestview 45 70 40 63 38 67 45 70 / 0 0 0 0 0 0 0 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Thursday morning for ALZ265-266.
FL...High Rip Current Risk through Thursday morning for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Jan 4, 2:26 PM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
226 PM CST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD 1 SW YANTLEY 32.24N 88.39W
01/04/2023 CHOCTAW AL EMERGENCY MNGR
CHOCTAW COUNTY EM REPORTS PART OF COUNTY
ROAD 32 CLOSED NEAR YANTLEY DUE TO WATER
OVER ROADWAY.
&&Local storm report, Jan 4, 2:41 PM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
241 PM CST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD LAND 32.03N 88.33W
01/04/2023 CHOCTAW AL EMERGENCY MNGR
CHOCTAW COUNTY EM REPORTS CULVERT WASHED OUT
DUE TO FLOODING NEAR WEST BUTLER ROAD AND
BAILEY ROAD.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 11:45 PM CST | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 8 hr |
Nearby
River Flood Warnings in Alabama, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.